Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Jun 19, 2021, 7:46 PM MDT for Torrance County, New Mexico. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2021, 7:46 PM MDT (01:46 UTC)
- Expired
- Jun 19, 2021, 8:15 PM MDT
- In force
- 29 min
- Issued by
- NWS Albuquerque, NM
County Torrance County, NM
The radar
The Albuquerque radar (KABX), 96 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 3722 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
999 WWUS85 KABQ 200146 SPSABQ Special Weather Statement National Weather Service Albuquerque NM 746 PM MDT Sat Jun 19 2021 NMZ222-223-200215- Central Highlands-Estancia Valley- 746 PM MDT Sat Jun 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SAN MIGUEL... SOUTHEASTERN SANTA FE AND NORTHEASTERN TORRANCE COUNTIES UNTIL 815 PM MDT... At 745 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles southeast of Stanley, or 10 miles east of Moriarty, moving southeast at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Clines Corners. This includes the following highways... Interstate 40 between Mile Markers 199 and 231. Highway 285 between Mile Markers 235 and 256. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches your area, take shelter in a sturdy building. && LAT...LON 3501 10601 3516 10588 3499 10540 3474 10563 TIME...MOT...LOC 0145Z 298DEG 31KT 3505 10586 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jun 19, 5:15 PM MDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 19, 5:15 PM MDT, 2 hours 31 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 515 PM MDT Sat Jun 19 2021 .AVIATION... 00Z TAF CYCLE Upper high center has shifted over central AZ where it will remain for the next 24 hrs with steering flow from west to east or northwest to southeast. Isold to sct showers and tstms with gusty variable winds and brief moderate to heavy rain will persist over nrn and central NM and may reach the east central and se plains before 03Z. Short term models suggest an area of sfc high pressure/outflow boundary will surge swd over north central/ne NM between 01Z-04Z with convection lingering until around 06Z. && .PREV DISCUSSION...318 PM MDT Sat Jun 19 2021... .SYNOPSIS... Drier air is forecast to push in from the northwest for Sunday and Monday, limiting afternoon and evening showers and thunderstorms to mainly mountains areas south of Interstate 40. A backdoor cold front will provide cooler air to central and especially eastern New Mexico Monday. Dry conditions are forecast for Monday and Tuesday with increasing moisture from the southwest expected to bring a return of afternoon showers and thunderstorms by mid week. && .DISCUSSION... .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)... Convection firing across the northern mountains will likely diminish into the evening hours, with activity ending around midnight. While the setup appears marginal at best, erratic gusty winds and small hail might occur in some of the stronger cells. The dome of high pressure wanders southwestward towards the Sonoran Desert Sunday night, weakening in its trek. 12Z upper air data shows a 500mb height of 589 dam, a 3 dam departure from the previous day. The high begins to push eastward Sunday, as flow aloft shifts more northwesterly, pushing dry air into the state. PWATS get driven down into the 0.35" to 0.5" range and will help to limit storms in the afternoon. That said, any storms that do initiate will be of a drier nature with erratic gusts and lightning being the primary threats. Coverage will be limited to the Sangre de Cristo and Sacramento Mts and adjacent highlands. This dry air intrusion will work to bring temperatures up a few to several degrees areawide, with several locales reaching into the triple digits. As such, maintained the heat advisory for the northwest plateau and middle RGV. LONG TERM...(MONDAY THROUGH FRIDAY)... Backdoor cold front results in significant cooling for central and especially the eastern half Monday. Unfortunately, the low level cooling will result in quite the cap for convection both Monday and Tuesday. GFS is the only model generating QPF for the east slopes of the Sangres while all other models remain dry. A fair amount of uncertainty remains for Tuesday and Wednesday with both the GFS & ECMWF tapping moisture remnants of Tropical Storm Dolores between a relatively deep closed low off the central CA coast and the Four Corners' high over south-central NM. ECMWF, as is typical, is not excited about precipitation amounts but has the same general idea. Above mentioned closed low forces the Four Corners' high south over far southern NM with dry westerlies returning for Thursday and Friday. Four Corner's high rebuilds and shifts northwestward over AZ and then the Great Basin for next weekend. Is the Dolores moisture the start of the North American Monsoon (NAM)? The answer is quite complicated but given how how short- lived the low-level moisture surge is, it's really not. An early onset to the monsoon may not be in the cards given the transition to a negative Pacific North- American pattern (PNA). 12/33 && .FIRE WEATHER... Drier air along with breezy conditions will create a few hours of spotty critical conditions to areas along and west of the Continental Divide. Some isolated potential exists for thunderstorms in the afternoon, with most storms being of a drier nature along the northern and southwestern mts, tracking to the southeast. Exceptionally low relative humidity takes hold in the afternoon amongst above average temperatures and high Haines. A backdoor cold front plunges into the eastern plains on Monday, dropping temperatures considerably. Considerable moisture comes in behind this front, with a decent push westward. The relief will be shortlived however, as temperatures rebound above normal areawide on Tuesday and the return to daily rounds of afternoon showers and thunderstorms comes back into play each day after Wednesday through the end of the week. Lightning ignitions become a threat again by midweek alongside these warmer temperatures and low relative humidity values. 12 && .ABQ WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM MDT this evening for the following zones... NMZ201. Heat Advisory from 1 PM to 8 PM MDT Sunday for the following zones... NMZ201-219. &&
Hazardous weather outlook, Jun 19, 2:57 AM MDT, 16 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 257 AM MDT Sat Jun 19 2021 NMZ201>241-201100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 257 AM MDT Sat Jun 19 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight There is a marginal risk of a storm or two becoming strong to severe producing severe wind gusts and hail near the CO border from Raton to Clayton this afternoon. Meanwhile, scattered afternoon dry thunderstorms will focus over the Gila and Mogollon Rim. Near record to record heat will continue across western and central New Mexico today, where a Heat Advisory is out for the Northwest Plateau to include Farmington. .DAYS TWO THROUGH SEVEN...Sunday through Friday Record heat continues Sunday with another round of Heat Advisories issued for the Northwest Plateau and middle Rio Grande Valley. After a brief respite from the heat Monday, temperatures climb back to the 100F mark through eastern New Mexico Tuesday and beyond. Daily rounds of isolated to scattered storms continue to favor the high terrain heading into next week. Most storms look to be more dry than wet, producing erratic gusty winds. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report strong wind gusts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 24
In the hours before
Special weather statement, Jun 19, 3:23 PM MDT, 4 hours 23 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
323 PM MDT Sat Jun 19 2021
NMZ227-228-192200-
Far Northeast Highlands-Johnson and Bartlett Mesas Including Raton
Pass-
323 PM MDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION AND
NORTHEASTERN COLFAX COUNTIES UNTIL 400 PM MDT...
At 323 PM MDT, Doppler radar was tracking a strong thunderstorm over
Sugarite Canyon State Park, or near Raton, moving southeast at 25
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Raton, Folsom, Raton Pass, Raton Crews Airport, Capulin, Sugarite
Canyon State Park and Sugarite.
This includes the following highways...
Interstate 25 between Mile Markers 437 and 460.
Highway 64 between Mile Markers 335 and 379.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent dangerous cloud to ground lightning is occurring with this
storm. Lightning can strike 10 miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3693 10380 3649 10411 3694 10502 3700 10498
3700 10405
TIME...MOT...LOC 2123Z 298DEG 20KT 3696 10438
33Special weather statement, Jun 19, 3:24 PM MDT, 4 hours 22 minutes before
Special Weather Statement National Weather Service Albuquerque NM 324 PM MDT Sat Jun 19 2021 NMZ210-213-216-192200- Upper Rio Grande Valley-Northern Sangre de Cristo Mountains-Tusas Mountains Including Chama- 324 PM MDT Sat Jun 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TAOS AND NORTHEASTERN RIO ARRIBA COUNTIES UNTIL 400 PM MDT... At 324 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Tres Piedras, or 18 miles west of Questa, moving southeast at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Questa, Red River, Taos Ski Valley, Taos Pueblo, Arroyo Hondo, Arroyo Seco, Valdez, Cerro, San Cristobal and Lama. This includes the following highways... Highway 285 between Mile Markers 386 and 403. Highway 64 between Mile Markers 231 and 234. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent dangerous cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3675 10613 3693 10601 3671 10533 3644 10555 TIME...MOT...LOC 2124Z 298DEG 20KT 3678 10592 33
Special weather statement, Jun 19, 3:33 PM MDT, 4 hours 13 minutes before
Special Weather Statement National Weather Service Albuquerque NM 333 PM MDT Sat Jun 19 2021 NMZ208-220-241-192200- San Agustin Plains and Adjacent Lowlands-Lower Rio Grande Valley-Southwest Mountains- 333 PM MDT Sat Jun 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SOCORRO COUNTY UNTIL 400 PM MDT... At 333 PM MDT, Doppler radar was tracking a strong thunderstorm 21 miles south of Magdalena, or 29 miles north of Monticello, moving southeast at 30 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Socorro County. This includes Interstate 25 between Mile Markers 109 and 116. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent dangerous cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3384 10750 3392 10731 3360 10706 3348 10735 TIME...MOT...LOC 2133Z 332DEG 25KT 3382 10737 33
Special weather statement, Jun 19, 4:17 PM MDT, 3 hours 29 minutes before
Special Weather Statement National Weather Service Albuquerque NM 417 PM MDT Sat Jun 19 2021 NMZ208-220-241-192245- San Agustin Plains and Adjacent Lowlands-Lower Rio Grande Valley-Southwest Mountains- 417 PM MDT Sat Jun 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SOCORRO COUNTY UNTIL 445 PM MDT... At 417 PM MDT, Doppler radar was tracking a strong thunderstorm over Magdalena, or 19 miles west of Socorro, moving east at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Frequent and dangerous cloud to ground lightning will also be possible with this storm. Locations impacted include... Socorro, Magdalena, Lemitar, San Acacia, Escondida, Chamizal and Luis Lopez. This includes the following highways... Interstate 25 between Mile Markers 143 and 165. Highway 60 between Mile Markers 108 and 138. && LAT...LON 3415 10740 3436 10729 3425 10672 3382 10697 TIME...MOT...LOC 2217Z 286DEG 14KT 3412 10723 33
Special weather statement, Jun 19, 7:15 PM MDT, 31 minutes before
Special Weather Statement National Weather Service Albuquerque NM 715 PM MDT Sat Jun 19 2021 NMZ218-221>223-200145- Central Highlands-Santa Fe Metro Area-Estancia Valley-Sandia/Manzano Mountains Including Edgewood- 715 PM MDT Sat Jun 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SAN MIGUEL... SOUTHEASTERN SANTA FE AND NORTH CENTRAL TORRANCE COUNTIES UNTIL 745 PM MDT... At 714 PM MDT, Doppler radar was tracking a strong thunderstorm near Stanley, or 12 miles north of Moriarty, moving southeast at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Stanley, Clines Corners and Cedar Grove. This includes the following highways... Interstate 40 between Mile Markers 202 and 217. Highway 285 between Mile Markers 250 and 265. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches your area, take shelter in a sturdy building. && LAT...LON 3513 10617 3530 10608 3516 10558 3489 10574 TIME...MOT...LOC 0114Z 294DEG 31KT 3519 10604
Special weather statement, Jun 19, 7:46 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Albuquerque NM 746 PM MDT Sat Jun 19 2021 NMZ222-223-200215- Central Highlands-Estancia Valley- 746 PM MDT Sat Jun 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SAN MIGUEL... SOUTHEASTERN SANTA FE AND NORTHEASTERN TORRANCE COUNTIES UNTIL 815 PM MDT... At 745 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles southeast of Stanley, or 10 miles east of Moriarty, moving southeast at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Clines Corners. This includes the following highways... Interstate 40 between Mile Markers 199 and 231. Highway 285 between Mile Markers 235 and 256. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches your area, take shelter in a sturdy building. && LAT...LON 3501 10601 3516 10588 3499 10540 3474 10563 TIME...MOT...LOC 0145Z 298DEG 31KT 3505 10586
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:15 PM MDT | Special Weather Statement | ABQ | Santa Fe | 30 min |
| Jun 19, 8:00 PM MDT | Special Weather Statement | ABQ | Bernalillo | 30 min |
| Jun 19, 8:21 PM MDT | Special Weather Statement | ABQ | Torrance | 24 min |
| Jun 20, 2:37 PM MDT | Special Weather Statement | ABQ | Torrance | 23 min |
| Jun 20, 3:06 PM MDT | Special Weather Statement | ABQ | Chaves | 24 min |
| Jun 20, 4:05 PM MDT | Special Weather Statement | ABQ | Curry | 25 min |
| Jun 20, 4:28 PM MDT | Special Weather Statement | ABQ | Curry | 32 min |
| Jun 20, 5:21 PM MDT | Special Weather Statement | ABQ | Bernalillo | 24 min |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.